[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IPk] intravenous insulin

Oh , and of course the other problem of iv insulin is that it rapidly pushes
potassium from blood into cells. Low potasium can cause weakness, muscle
cramps and dangerous, potentially fatal cardiac arrythmias. anyone on
intravenous insulin therefore requires monitoring of potassium. I'm not sure
how likely this is to occur for a single iv injection but insulin along with
intravenous glucose is one of the treatments used in non diabetics to lower
potassium if it has reached dangerously high levels
( or at least it was while I was working on a general medical unit- the
treatment may have changed since then)
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml